- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Recently Accepted Articles ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
International Journal of Differential Equations
Volume 2011 (2011), Article ID 456216, 15 pages
Note on Some Nonlinear Integral Inequalities and Applications to Differential Equations
Department of Mathematics, University of 08 mai 1945, BP. 401, Guelma 24000, Algeria
Received 29 June 2011; Accepted 12 September 2011
Academic Editor: Elena Braverman
Copyright © 2011 Khaled Boukerrioua. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Using ideas from Boukerrioua and Guezane-Lakoud (2008), some nonlinear integral inequalities are established.
Integral inequalities provide a very useful and handy device for the study of qualitative as well as quantitative properties of solutions of differential equations. The Gronwall-Bellman type (see, e.g., [1–4]) is particularly useful in that they provide explicit bounds for the unknown functions. One of the most useful inequalities in the development of the theory of diferential equations is given in the following theorem.
Theorem 1.1 (see ). If and are non-nonnegative continuous functions on satisfying for some constant , then
The importance of this inequality lies in its successful utilization of the situation for which the other available inequalities do not apply directly. It has been frequently used to obtain global existence, uniqueness, stability, boundedness, and other properties of the solution for wide classes of nonlinear differential equations. The aim of this paper is to give other results on nonlinear integral inequalities and their applications.
2. Main Results
In this section, we begin by giving some material necessary for our study. We denote by , the set of real numbers and the nonnegative real numbers.
Lemma 2.1. For , one has
Lemma 2.2 (see ). Let and be continuous functions for , let be a differentiable function for and suppose Then for ,
Now we state the main results of this work
Theorem 2.3. Let be real-valued nonnegative continuous functions and there exists a series of positive real numbers and satisfy the following integral inequality, for then for .
Proof. Define a function by
then and (2.4) can be written as
By (2.7) and Lemma 2.1, we get
Differentiating (2.6), we get
Using (2.8) and (2.9), it yields
By Lemma 2.2, we have
Using (2.7) and (2.12), we get
This achieves the proof of the theorem.
Theorem 2.5. Suppose that the hypothesis of Theorem 2.3 holds. Assume that the function is nondecreasing and for then for and where
By (2.7) and the fact that , one gets: Differentiating (2.6) and using (2.17), we obtain then Since the function is nondecreasing, for then, where Consequently For , we can see that then the function can be estimated as Let Now we estimate the expression by using (2.24) to get Remarking that we integrate (2.27) from 0 to to get replacing by its value in (2.28), we obtain then Using (2.7), (2.23), and (2.30) we have, This achieves the proof of the theorem.
Theorem 2.6. Suppose that the hypothesis of Theorem 2.3 holds. Assume that the function , is nondecreasing and for then for and ,
Proof. for .
Using (2.7), the fact that the function is nondecreasing, and , we have Differentiating (2.6) and using (2.35), we obtain then from the proof of Theorem 2.5, we get the required inequality in (2.33).
Theorem 2.8. Suppose that the hypothesis of Theorem 2.3 holds and moreover the function is decreasing. Let be a real valued nonnegative continuous and nondecreasing function for . If then(1) for , where (2) for andwhere (3) for and where
Proof. Since is a nonnegative, continuous, and nondecreasing function, for , from (2.38) we observe that
then, we have
Then a direct application of the inequalities established in Theorems 2.3, 2.5, and 2.6 gives the required results.
Theorem 2.9. Suppose that the hypothesis of Theorem 2.3 holds. Assume that the functions are nondecreasing and let and its derivative partial be real-valued nonnegative continuous functions, for . If
(2) For (3) For and , where
(1) for .
Differentiating(2.57) we get Using (2.8) and (2.58) and the fact that is nondecreasing, we obtain, for , then
By Lemma 2.2, we have where Finally using (2.61) in (2.7), we get the required inequality.(2)For . Using (2.17) and (2.58), we get For , and the fact that is nondecreasing, we have then, where From the proof of Theorem 2.5, we get the required inequality.(3)Using (2.35) and (2.58), we get taking account the fact that is nondecreasing and from the proof of Theorem 2.6, we get the required inequality.
3. Further Results
In this section, we investigate some Gronwall-type inequalities.
Theorem 3.1. Assume that and are non-nonnegative continuous functions on and is a constant. If is defined as in Theorem 2.9, then implies where where , and .
Proof. Define a function by the right side of (3.1) then
Define a function by
and is nondecreasing for .
Then, its follow from (3.4), (3.6), and (3.7) that then (3.8) can be written as where by Lemma 2.2 we obtain from (3.6) and (3.11), it follows that integrating (3.12), we obtain but then the result required is found.
Example 4.1. We consider a nonlinear differential equation Assume that , are fixed real numbers, is a real constant, and , are continuous functions.
Example 4.2. Consider the following initial value problem: where and are as defined in Theorem 3.1, and and is a constant.
- D. Baĭnov and P. Simeonov, Integral Inequalities and Applications, vol. 57 of Mathematics and Its Applications (East European Series), Kluwer Academic Publishers, Dordrecht, The Netherlands, 1992.
- B. G. Pachpatte, “On some new inequalities related to certain inequalities in the theory of differential equations,” Journal of Mathematical Analysis and Applications, vol. 189, no. 1, pp. 128–144, 1995.
- B. G. Pachpatte, Inequalities for Differential and Integral Equations, vol. 197 of Mathematics in Science and Engineering, Academic Press, San Diego, Calif, USA, 1998.
- B. G. Pachpatte, “On some new inequalities related to a certain inequality arising in the theory of differential equations,” Journal of Mathematical Analysis and Applications, vol. 251, no. 2, pp. 736–751, 2000.
- K. Boukerrioua and A. Guezane-Lakoud, “Some nonlinear integral inequalities arising in differential equations,” Electronic Journal of Differential Equations, vol. 2008, no. 80, pp. 1–6, 2008.